Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 136, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Oct 27, 2021, 2:32 PM CDT for Wilkinson County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2021, 2:32 PM CDT (19:32 UTC)
- Expired
- Oct 27, 2021, 3:30 PM CDT
- In force
- 58 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 27, 1:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2345 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281
WUUS54 KLIX 271932
SVRLIX
MSC157-272030-
/O.NEW.KLIX.SV.W.0136.211027T1932Z-211027T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
232 PM CDT Wed Oct 27 2021
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Wilkinson County in southern Mississippi...
* Until 330 PM CDT.
* At 232 PM CDT, severe thunderstorms were located along a line
extending from near Bordelonville to near Melville, moving east at
35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Woodville, Fort Adams and Dolorosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for southern
Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1000 PM CDT for southern
Mississippi.
&&
LAT...LON 3135 9121 3135 9118 3120 9111 3100 9111
3101 9160 3104 9156 3106 9156 3114 9163
3116 9160 3124 9156 3122 9151 3124 9148
3128 9149 3131 9146 3137 9122
TIME...MOT...LOC 1932Z 249DEG 29KT 3116 9194 3070 9180
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KLGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 12:33 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 27, 12:33 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1233 PM CDT Wed Oct 27 2021
.AVIATION...
MVFR ceilings are moving in or developing across all sites this
afternoon out ahead of the approaching cold front/squall line to
our west. Strong, gusty southeast winds will be experienced as the
warm front lifts northward and the pressure gradient tightens. Could
see some showers and isolated thunderstorms develop ahead of the
line and have this possibility included in the forecast.
Otherwise, expect the bulk of the action to be with the actual
front itself, along and just ahead of the line. TEMPO'd in some
IFR conditions and very strong winds with the stronger
thunderstorms in the line. Tried to time the passage from west to
east but some amendments may need to be made later in case the
speed or orientation changes. After the frontal passage, there
will be some limited post frontal rain chances but that should
come to a quick end. Conditions will improve from west to east
late in the period but westerly winds will be strong beginning
around or just after daybreak. 23
&&
.PREV DISCUSSION... /issued 1034 AM CDT Wed Oct 27 2021/
MARINE...
No major changes with the coastal waters forecast. As the cold
front approaches the area, expect conditions to deteriorate as
move into the afternoon and evening hours. Still expect small
craft advisory conditions to envelope the entire marine zones by
late this afternoon. 23
PREV DISCUSSION... /issued 416 AM CDT Wed Oct 27 2021/
SYNOPSIS...
Upper ridging over the Mississippi River Valley shifting quickly
eastward as a strong, high amplitude trough moves out of the
Rockies. The southern stream shortwave appears to be over
southeast Texas, but doesn't have more than a few showers
associated with it at this time.
At the surface, deepening low pressure over south central Kansas
has a dry line to the Texas Big Bend area. Locally, the boundary
that pushed offshore last night is beginning to return to the
north as a warm front, reaching to about the Mississippi River in
southeast Louisiana. Temperatures at 3 AM CDT ranged from the
upper 50s far east to lower 70s southwest.
SHORT TERM...
Rapidly changing weather conditions will be the rule over the next
18 to 24 hours, with the threat of severe weather and heavy
rainfall continuing to be a concern.
Low level moist inflow will increase rapidly this morning with the
front surging northward as a warm front. Winds at 925 mb are
expected to rapidly increase to 30-35 knots by mid-morning.
Precipitable water values that were near an inch at 00z will
likely exceed 2 inches by 18z or so in the warm sector as dew
points increase to the lower 70s or higher.
The upper trough will be closing off a low as it becomes
negatively tilted across Oklahoma later this morning and early
this afternoon, with divergent upper flow across our area. The
line of convection over central Texas early this morning is
expected to continue to work eastward during the morning hours and
likely accelerate toward the area by early to mid afternoon. While
the very warm and moist airmass is expected to limit
instability/buoyancy to some extent, forecast soundings still show
CAPE values near 1500 and mid level lapse rates around 6.5C/km.
Add in strong low level turning with 0-1 km storm relative
helicities of 200-300 (and locally more), and we have an airmass
supportive of discrete supercells in the warm sector ahead of a
pretty progressive squall line/QLCS. If we get discrete
development ahead of the line, the tornado threat will increase.
Main threat with the squall line will be straight line winds, but
bowing segments could also produce brief tornadoes. Hail will be
less of a threat (but not zero) due to the warm mid level
temperatures and very moist airmass. Instability is expected to
gradually weaken during the evening with the threat waning beyond
sunset.
Locally very heavy rainfall is possible with the very high
moisture content of the airmass. Rainfall rates in excess of 2.5
inches in an hour are possible, but with the progressive nature of
the system, and the fact that October has been rather dry across
most of the area, that should limit any widespread flooding
concerns.
Expected timing hasn't really changed much from yesterday. The
convection allowing models are still showing about a 3-6 hour
spread in the arrival of the convective line, which will be
several hours ahead of the arrival of the actual front. The HRRR
has generally been somewhere in the middle of that window, with
the line arriving at the Atchafalaya River in early afternoon,
reaching Baton Rouge at mid afternoon, Slidell and New Orleans
around sunset, and crossing the Alabama-Mississippi border around
9-10 pm. Discrete development in the warm sector could occur
earlier than those times, so would not be at all surprised to see
watches issued prior to noon. Day shift will continue to monitor
timing of the squall line for acceleration which could push these
times a few hours earlier.
Front should clear the area after midnight with gusty west winds
expected behind the front and much cooler air. May need Wind
Advisories at some point late tonight or Thursday downwind of the
lakes. For Thursday and Friday, the eventual location of the upper
low over the Tennessee Valley will be vital in determining how
much low cloud cover (if any) we see in the local area. Current
temperature forecast for Thursday is based on quite a bit of
sunshine. If we see low clouds, highs could be as much as 10
degrees cooler than currently forecast. As colder air continues to
pump into the area on Friday, temperatures aren't likely to get
out of the 60s during the afternoon. 35
LONG TERM (Saturday and beyond)...
A rather quiet forecast period for the extended term as the upper
level low pressure system continues to move off to the east coast
Saturday. Lingering breezy winds will subside through the day
Saturday and look to be back to calm by early Sunday. Clear skies
will persist for Halloween weekend and early next week as a surface
high pressure system builds over our region. PoPs are near zero for
the entirety of the long term forecast with a lot of dry air hanging
around. Temperatures heading through the weekend and early next week
will be cooler. High temps trend in the low to mid 70s for most
areas while low temps drop all the way into the upper 40s for some
northern parts of our CWA with areas closer to the coast sitting in
the mid 50s to low 60s.
-HL
AVIATION (12z TAF package)...
Current VFR conditions will deteriorate during the morning hours.
While isolated TSRA will be possible ahead of the main line, will
probably use VCTS to cover those, and limit TEMPO or prevailing
TSRA to a 2-3 hour window at each terminal. Direct impacts will
produce IFR or lower conditions. Outside of convectively induced
wind gusts, main concerns for wind problems will be at KNEW/KMSY
behind the front as winds accelerate over Lake Pontchartrain.
Winds are expected to be westerly at those terminals behind the
front late tonight into Thursday, becoming northwesterly by late
afternoon Thursday. 35
MARINE...
Winds will gradually transition to southeast this morning and
increase as the gradient tightens. Surface winds reach Small
Craft Advisory criteria for zones west of the MS river by mid-
morning, increasing to the east throughout the day. Strong
southeasterly onshore flow will persist until after the line of
storms passes through. For now, there is the potential for severe
thunderstorms beginning by late morning through much of tonight,
with the main threats being locally strong wind gusts >=34kt and
waterspouts. This convection will be followed by the strong cold
front passage late tonight into early Thursday, with strong winds
likely to reach gale force beginning after midnight Thursday
morning for zones west of the MS river, spreading east through
the morning and rest of the day. High winds, followed by building
waves/seas will continue through the day on Thursday, Friday and
upcoming weekend with persistent westerly flow, with winds and
waves/seas steadily diminishing going into early next week. KLG/35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 55 68 50 / 90 70 10 10
BTR 82 56 71 51 / 100 50 10 10
ASD 83 59 74 50 / 90 80 10 10
MSY 84 62 75 56 / 90 80 10 10
GPT 80 62 74 52 / 90 90 10 10
PQL 81 61 74 52 / 70 100 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Gale Watch from late tonight through Friday afternoon for GMZ550-
552-570-572.
Small Craft Advisory until 1 AM CDT Thursday for GMZ550-552-570-
572.
Gale Watch from Thursday morning through Friday afternoon for
GMZ536-538-555-557-575-577.
Small Craft Advisory from 4 PM this afternoon to 7 AM CDT
Thursday for GMZ536-538-555-557-575-577.
Small Craft Advisory from 4 PM this afternoon to 4 PM CDT Friday
for GMZ530-532-534.
MS...None.
GM...Gale Watch from late tonight through Friday afternoon for GMZ552-
570-572.
Small Craft Advisory until 1 AM CDT Thursday for GMZ552-570-572.
Gale Watch from Thursday morning through Friday afternoon for
GMZ538-555-557-575-577.
Small Craft Advisory from 4 PM this afternoon to 7 AM CDT
Thursday for GMZ538-555-557-575-577.
Small Craft Advisory from 4 PM this afternoon to 4 PM CDT Friday
for GMZ532-534.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:04 PM CDT | Tornado Warning | LIX | Wilkinson | 26 min |
| Oct 27, 3:10 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 50 min |
| Oct 27, 3:19 PM CDT | Tornado Warning | LIX | Amite, Wilkinson | 26 min |
| Oct 27, 3:56 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike, Wilkinson | 49 min |
| Oct 27, 4:53 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 37 min |
| Oct 27, 5:19 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 26 min |
| Oct 27, 6:19 PM CDT | Flash Flood Warning | LIX | Pearl River, Walthall | 2 hr |
| Oct 27, 6:49 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 41 min |
| Oct 27, 6:52 PM CDT | Tornado Warning | LIX | Hancock, Pearl River | 12 min |
| Oct 27, 6:53 PM CDT | Areal Flood Advisory | LIX | Hancock, Pearl River | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.